Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking amoxicillan for itchy hands and feet. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
I have had itchy hands and feet since starting to take amoxicillan and they seem a little red too.
Posted Fri, 18 Jan 2013 in Infections
Answered by Dr. Kulbir Singh 2 hours later
Hello and thanks for posting the query
It seems that you have allergy to the antibiotic (Amoxicillin) you are taking. Stop taking the drug the notice the change that if itching occur or not?
Meanwhile to get rid from the itching and redness:
1. Take anti-histamine drug like Cetirizine.
2. Apply calamine lotion or other cream to the area.
3. Do Ice fermentation of the infected area.

Please consult your treating doctor before consuming the next dose of the antibiotic. You have to find out the cause for the itching which may need reviewing your treatment. The itching and redness may be due to other allergic causes like soap or dust. Protect yourself from the allergens and keep yourself in good hygienic condition.

Hope this will help you.
Best Wishes and get well soon.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor